Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Kernels of trace class operators

Author: Chris Brislawn
Journal: Proc. Amer. Math. Soc. 104 (1988), 1181-1190
MSC: Primary 47B38; Secondary 47B10
MathSciNet review: 929421
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X \subset {{\mathbf{R}}^n}$ and let $ K$ be a trace class operator on $ {L^2}(X)$ with corresponding kernel $ K(x,y) \in {L^2}(X \times X)$. An integral formula for tr $ K$, proven by Duflo for continuous kernels, is generalized for arbitrary trace class kernels. This formula is shown to be equivalent to one involving the factorization of $ K$ into a product of Hilbert-Schmidt operators. The formula and its derivation yield two new necessary conditions for traceability of a Hilbert-Schmidt kernel, and these conditions are also shown to be sufficient for positive operators. The proofs make use of the boundedness of the Hardy-Littlewood maximal function on $ {L^2}({{\mathbf{R}}^n})$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 47B10

Retrieve articles in all journals with MSC: 47B38, 47B10

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society